MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA ANTERIOR CERVICAL PLATE SYTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS,

ALPHATEC SPINE, INC. INSIGNIA ANTERIOR CERVICAL PLATE SYTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS,
Model Number 136-2-24016; 136-0362
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Screws at the top level pulled out post-op.
 
Additional Manufacturer Narrative
Corrected data: b4.(b)(6) 2021.D6b.(b)(6) 2021.G2.Company representative.G3.(b)(6) 2021.H7.Recall h9.Z-1822-2021.Additional information provided: h10.The following information was provided by the sales representative: during surgery, the following was noted: · c6 locking mechanism was broken and loose, both screws removed by surgeon.The locking mechanism was not returned to atec for inspection.· c5 locking mechanism still intact, both screws removed by surgeon · c4 locking mechanism not broken but turned extremely easily, both screws removed by surgeon · c3 (the level resulting in the revision surgery) locking mechanism not present on plate.Screws were removed by surgeon.The surgeon was able to locate the locking mechanism and remove it from the patient.In addition, he found another loose metal shaving that resembles a piece of the locking mechanism.Neither the c3 locking mechanism nor loose metal shaving was returned to atec for inspection.Information below is regarding the investigation and device evaluation.H6.Medical device problem code: 3083; 2907.Component code: 907.Type of investigation: 10; 3331.Investigation findings: 3207; 170.Investigation conclusions: 23.H10.Atec initiated a recall 2027467-4/16/2021-r on 04/16/2021 as well as cap-000400 for the insignia system.Review of the returned insignia plate and screws shows signs and wear consistent with the known failure modes associated the hhe 2021-003 and cap-000400 which resulted in 2027467-4/16/2021-r.The blocker torque measured using blocker torque measured using torque gauge blocker torque measured using torque gauge torqtrn-003 blocker #1 - not present in plate blocker #2.· lock 10.68 oz/in.· unlock 10.10 oz/in.· lock 11.10 oz/in.Blocker #3 · lock 14.44 oz/in.· unlock 16.40 oz/in.· lock 9.72 oz/in.Blocker #4 - not present in plate.The root cause is likely resistance of the rotational force/torsion is under specification.There was no patient injury reported for this event.
 
Additional Manufacturer Narrative
Corrected data: h6: medical device problem code: 2907; 1069 component code:3083; 907 investigation findings: 3211 investigation conclusion: 4301 h10: the two blockers (locking mechanism) not attached to the plate were returned to atec.Engineering provide evaluation for both blockers on (b)(6).2021.Per their evaluation, both blockers that were disassociated from plate show signs of wear on the underside wings.The wear is located where the blocker would have made contact with the proximal surface of the screw.The color anodization appears to be rubbed away in some areas.One of the blockers that was disassociated shows signs of damage to the swage portion of the blocker.Both sides of the swage are bent inwards towards the midline.One side of the swage has a crack that has propagated as the start of the swaged material.A portion of the corner between the two flats on the second diameter is rounded and shiny on both sides.The other blocker that was dissociated shows signs of damage to the swage potion of the blocker.One side of the swage is missing from a crack that propagated at the start of the swage material.The other side of the swage is bent inwards towards the midline.A portion of the corner between the two flats on the second diameter is rounded and shiny on both sides.The root cause is likely a result of the design feature limitations of strength/function.

Brand Name
INSIGNIA ANTERIOR CERVICAL PLATE SYTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS,
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
brian beireis
1950 camino vida roble
carlsbad, CA 92008
7604946739
MDR Report Key11901119
Report Number2027467-2021-00031
Device Sequence Number13777236
Product Code KWQ
UDI-Device Identifier00190376241883
UDI-Public(01)00190376241883(11)200725;(01)00190376268620(11)200725
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200995
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number136-2-24016; 136-0362
Device Catalogue Number136-2-24016; 136-0362
Device Lot Number8609209; 8609328R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer04/27/2021
04/27/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date11/09/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale